Article Text

other Versions

PDF
Lethal arrhythmia due to fingolimod, a S1P receptor modulator: are we overestimating or underestimating?
  1. Masahiro Mori
  1. Correspondence to Dr Masahiro Mori, Department of Neurology, Graduate School of Medicine, Chiba University, 1-8-1 Inohana, Chuo-ku, Chiba 260-8670, Japan; morim{at}faculty.chiba-u.jp

Statistics from Altmetric.com

In their Journal of Neurology, Neurosurgery, and Psychiatry submission Castillo-Trivino et al reported a case of a 37-year-old woman, with relapsing–remitting multiple sclerosis (MS) from the age of 23, who experienced dizziness 3 weeks after initiation of fingolimod and whose ambulatory ECG (AECG) showed ventricular tachycardia (VT). She had been treated with mitoxantron, but had no cardiac disease or ECG abnormalities prior to fingolimod administration.1

The efficacy of fingolimod for relapsing–remitting MS has been established by three phase III clinical trials (FREEDOMS, TRANSFORMS and FREEDOMS II). However, cardiac side effects have become a concern since the US Food and Drug …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles